Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 125, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 25, 2007, 2:59 PM CDT for Bond County, Clinton County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2007, 2:59 PM CDT (19:59 UTC)
- Expired
- May 25, 2007, 3:29 PM CDT
- In force
- 30 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Bond County, IL, Clinton County, IL
The radar
The St Louis radar (KLSX), 102 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 251959 SVRLSX ILC005-027-252045- /O.NEW.KLSX.SV.W.0125.070525T1959Z-070525T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 259 PM CDT FRI MAY 25 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 345 PM CDT * AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR GERMANTOWN...OR 5 MILES SOUTHWEST OF BREESE...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... BREESE... BECKEMEYER... ST. ROSE... CARLYLE... JAMESTOWN... BEAVER CREEK... BOULDER... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3853 8970 3844 8956 3870 8918 3884 8942 $$ TILLY
1 follow-up statement
000 WWUS53 KLSX 252029 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 329 PM CDT FRI MAY 25 2007 ILC005-027-252039- /O.CAN.KLSX.SV.W.0125.000000T0000Z-070525T2045Z/ CLINTON IL-BOND IL- 329 PM CDT FRI MAY 25 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOND AND CLINTON COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. LAT...LON 3853 8970 3844 8956 3870 8918 3884 8942 $$ TILLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 12:56 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 25, 12:56 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1256 PM CDT FRI MAY 25 2007 .DISCUSSION... PINNING DOWN POP TRENDS HEADING INTO THE HOLIDAY WEEKEND IS THE MAIN CONCERN FOR THIS FCST CYCLE. SYNOPTICALLY...MODELS ARE IN FAIRLY GD AGREEMENT THAT UPR RDG OVR SE U.S. WL HOLD FIRM INTO MON...WITH WESTERLIES BREAKING DOWN THE N EXTENSION OF THE RDG OVR NEW ENGLAND DURG THE NXT 48 HRS. SW-W UPR LVL FLOW WL PERSIST OVR THE CNTRL U.S...WITH RATHER WK AND ILL-DEFINED SHTWVS EMBDD IN THE FLOW PASSING OVR OUR CWA. WITH LACK OF DETAIL IN THE UPR LVL FTRS ITS DFCLT TO TIME OR PIN DOWN PCPN THRT WITH UPR DYNAMICS... SO THIS FCST PKG HAS TIED POPS TO LO LVL FORCING ASSOC WITH THE FNTL BNDRYS THAT WL BE IMPACTING OUR AREA...AS WELL AS DIURNAL HTG OF MDTLY UNSTBL AMS THAT WL BE DRAPED ACR AREA. RDGG HAS...AND WL CONT TO...IMPEDE E PROGRESSION OF THE INITIAL SFC CDFNT THRU TNGT. FNT FINALLY MADE IT THRU KSTL AREA BTWN 05-08Z...BUT PROGS CERTAINLY SUGGEST THAT IT WONT GET TOO MUCH FURTHER S THIS MRNG BFR COMPLETELY STALLING OUT...THEN WASHING OUT OVRNGT TNGT. WL GO WITH SCT WORDING FOR SHWRS/TSRA TDA IN ALMOST ALL AREAS TDA EXCEPT XTRM NW AND SE SECTIONS. LT AFTN CNVTN SHUD WKN THIS EVE...WITH WAA ACR WKNG FNT REFOCUSING POPS OVR N AREAS LTR TNGT. NXT CDFNT IS FCST TO PUSH FROM MID MO VLY INTO N MO/CNTRL IL ON SAT-SUN. AS MENTIONED ABV...HV TIED GREATEST POPS TO AREAS IN THE VCNTY OF THIS FNT...PRIMARILY OVR THE N HLF OF THE CWA...WITH LESSER POPS FURTHER S WHERE HTG SHUD DESTABLIZE AMS ENUF TO GENERATE SCTD AFTN CVNTN. IT MAY BE THAT WE WL HV TO UP POPS AND QPF ON SUN FOR AREAS N OF I-70...IF STG SFC CNVGC FCST BY GFS AND WRF/NAM PERSISTS ON LTR MODEL RUNS. GOING TEMP TRENDS LOOK GOOD...SO ONLY A FEW TWEEKS ARE RQRD. TRUETT && .AVIATION... FOR THE 18Z TAFS... AT MIDDAY THE QUASI-STATIONARY FRONT STRETCHED FROM SOUTH CENTRAL IL TO JUST SOUTH OF ST LOUIS THROUGH SW MO. MVFR AND SOME IFR CIGS HAVE BEEN CONFINED TO THE COOL SIDE OF THE FRONT ALONG WITH AREAS OF -RA. THE AIR MASS SOUTH OF THE FRONT HAS BECOME RATHER UNSTABLE AND SCT TSRA HAVE DEVELOPED OVER THE LAST HR OR SO AS A RESULT. THE GENERAL TREND SHOULD BE FOR THUNDERSTORMS WITHIN THE WARM SECTOR ACROSS SRN MO TO TRACK NEWD AND IMPACT STL VCNTY TAFS AND POSSIBLY KCOU LATER THIS AFTERNOON. BY MID-LATE AFTERNOON THE FRONTAL BNDRY SHOULD BEGIN A SLOW NORTHWARD MOVEMENT THAT SHOULD CONTINUE THROUGH TONIGHT...WITH THE FRONT EXTDG FROM SRN IA INTO CNTRL IL BY 12Z SAT. UPON THE NWD FROPA AND ACCOMPANYING WIND SHIFT TO THE SOUTH...CIGS SHOULD IMPROVE DRAMATICALLY. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 25, 6:05 AM CDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 605 AM CDT FRI MAY 25 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 605 AM CDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE REGION TODAY AND TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...ALTHOUGH GUSTY WINDS AND HEAVY RAIN WILL BE POSSIBLE WITH A FEW OF THE STRONGER STORMS OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE SATURDAY INTO THURSDAY. ON SATURDAY AFTERNOON AND SATURDAY NIGHT...THERE IS A CHANCE THAT A FEW OF THE STORMS MAY BECOME SEVERE OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THIS PERSISTENT THREAT OF THUNDERSTORMS WILL BE PRODUCED BY A SERIES OF FRONTAL BOUNDARIES THAT ARE FORECAST TO PUSH INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TRUETT
In the hours before
Local storm report, May 25, 2:44 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
244 PM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG 5 NE ELLINGTON 37.29N 90.91W
05/25/2007 REYNOLDS MO LAW ENFORCEMENT
TREES DOWN NEAR INTERSECTION OF HWY K AND W
&&
BRMNearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.